Alert archive / North Carolina / Flash Flood Warnings in 2024

Flash Flood Warning 30, NWS Blacksburg, VA

August 8, 2024Caswell County, Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Aug 8, 2024, 8:24 AM EDT for Caswell County, Rockingham County, Stokes County, North Carolina. It was in force for 13 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2024, 8:24 AM EDT (12:24 UTC)
Expired
Aug 8, 2024, 9:15 PM EDT
In force
13 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Caswell County, NC, Rockingham County, NC, Stokes County, NC

The radar

The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 2:00 PM EDTRAIN 1.741 N Ellisboro, NC1.74 inch rainfall between 8am and 2 pm, 2.90 inch total since midnight.
Aug 8, 5:53 PM EDTFLASH FLOOD4 Se Camp Springs, NCStony Creek overflowed its banks and is flooding Kerrs Chapel Road.
Aug 8, 6:00 PM EDTFLASH FLOODReidsville, NCNumerous roads are closed throughout the county, especially in Eden and Reidsville, due to flooding.
Aug 8, 7:30 PM EDTFLASH FLOOD3 Nne Intelligence, NCWater has overtopped the roadway and closed it.
Aug 8, 7:30 PM EDTFLASH FLOOD4 Ne Intelligence, NCWater has overtopped the roadway and caused it to be closed.
Aug 8, 8:00 PM EDTFLASH FLOOD3 Nne Reidsville, NCWater has topped over the roadway and closed the road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 569 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2024-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2024-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

823 
WGUS51 KRNK 081224
FFWRNK
NCC033-157-169-082015-
/O.NEW.KRNK.FF.W.0030.240808T1224Z-240808T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
824 AM EDT Thu Aug 8 2024

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Caswell County in north central North Carolina...
  Rockingham County in north central North Carolina...
  Stokes County in north central North Carolina...

* Until 415 PM EDT Thursday.

* At 824 AM EDT, The first very heavy rain bands of Tropical Storm 
  Debby are rotating northwest from central North Carolina into 
  north central and northwest North Carolina at this hour.  Doppler 
  radar and automated rain gauges indicated rainfall of 2-4 inches 
  with local amounts of 5 inches common within these rain bands.  
  This will result in flooding. This prolonged period of heavy 
  rainfall will lead to Flash flooding and general flooding 
  throughout the Flood Warning area.

  HAZARD...Considerable flash flooding is expected with Life
           threatening flash flooding possible by afternoon.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Danville...                        Eden...
  Reidsville...                      Wentworth...
  Mayodan...                         Madison...
  Yanceyville...

This includes the following streams and drainages...
  Baker Branch, Benaja Creek, Big Creek, Big Beaver Island Creek, 
  Benton Branch and Belews Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautionary/Preparedness Statements:  When it is safe to do so, 
please send your reports of flooding, including mudslides or flooded 
roads, to the National Weather Service by calling toll free at 1...8 
6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on 
the National Weather Service Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3654 7914 3624 7915 3626 8045 3655 8043

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

RAB
4 follow-up statements
858 
WGUS71 KRNK 081511
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1111 AM EDT Thu Aug 8 2024

NCC033-157-169-082015-
/O.CON.KRNK.FF.W.0030.000000T0000Z-240808T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caswell NC-Rockingham NC-Stokes NC-
1111 AM EDT Thu Aug 8 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT THIS 
AFTERNOON FOR CASWELL, ROCKINGHAM AND STOKES COUNTIES...

At 1111 AM EDT, Doppler radar indicated heavy rain from Tropical 
Storm Debby across the warned area. Between 2 and 4.5 inches of rain 
have fallen. The expected rainfall rate is 1 to 2 inches in an hour. 
Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets, and underpasses.

Some locations that will experience flash flooding include...
  Danville...                        Eden...
Reidsville...                      Wentworth...
Mayodan...                         Madison...
Yanceyville...

This includes the following streams and drainages...
  Benton Branch, Big Creek, Benaja Creek, Baker Branch, Big Beaver 
  Island Creek, and Belews Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3654 7914 3624 7915 3626 8045 3655 8043

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

PW
326 
WGUS51 KRNK 081930
FFWRNK
NCC033-157-169-090400-
/O.EXT.KRNK.FF.W.0030.000000T0000Z-240809T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
330 PM EDT Thu Aug 8 2024

The National Weather Service in Blacksburg has extended the

* Flash Flood Warning for...
  Caswell County in north central North Carolina...
  Rockingham County in north central North Carolina...
  Stokes County in north central North Carolina...

* Until midnight EDT tonight.

* At 330 PM EDT, Doppler radar indicated more bands of heavy rain 
  from Tropical Storm Debby approaching the warned area. Between 3 
  and 5 inches of rain have fallen. The expected rainfall rate is 1 
  to 2 inches in an hour. Additional rainfall amounts of 1.5 to 3 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets, and underpasses.

* Some locations that will experience flash flooding include...
  Danville...                        Eden...
  Reidsville...                      Wentworth...
  Mayodan...                         Madison...
  Yanceyville...

This includes the following streams and drainages...
  Benton Branch, Big Creek, Benaja Creek, Baker Branch, Big Beaver 
  Island Creek, and Belews Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3654 7914 3624 7915 3626 8045 3655 8043

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

PW
938 
WGUS71 KRNK 082145
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
545 PM EDT Thu Aug 8 2024

NCC033-157-169-090400-
/O.CON.KRNK.FF.W.0030.000000T0000Z-240809T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caswell NC-Rockingham NC-Stokes NC-
545 PM EDT Thu Aug 8 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT 
FOR CASWELL, ROCKINGHAM AND STOKES COUNTIES...

At 545 PM EDT, Doppler radar indicates a band of heavy rain passing 
across Rockingham and Caswell Counties from south to north. Between 
3 and 4 inches of rain have fallen earlier today. The expected 
rainfall rate with this band is 1 to 2 inches per hour, and will 
produce additional rainfall amounts ranging between 1.5 to 2.5 
inches in the warned area. Flash flooding is ongoing or expected to 
begin shortly.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Danville...                        Eden...
Reidsville...                      Wentworth...
Mayodan...                         Madison...
Yanceyville...

This includes the following streams and drainages...
  Big Beaver Island Creek, Big Creek, Baker Branch, Benton Branch, 
  Benaja Creek and Belews Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Be especially cautious at night when it is 
harder to recognize the dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3654 7914 3624 7915 3626 8045 3655 8043

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

16
330 
WGUS71 KRNK 090115
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
915 PM EDT Thu Aug 8 2024

NCC033-157-169-090125-
/O.CAN.KRNK.FF.W.0030.000000T0000Z-240809T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caswell NC-Rockingham NC-Stokes NC-
915 PM EDT Thu Aug 8 2024

...FLASH FLOOD WARNING FOR CASWELL, ROCKINGHAM AND STOKES COUNTIES 
HAS BEEN REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 3654 7914 3624 7915 3626 8045 3655 8043

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 6:34 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 8, 6:34 AM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
634 AM EDT Thu Aug 8 2024

.SYNOPSIS...
Moderate to heavy rainfall from current Tropical Storm Debby will
increase in coverage over the area Thursday into Friday, and will
increase the risk of flooding, especially along and east of the Blue
Ridge. Debby pushes to the northeast by Friday night, cooler
and drier air arrives by Saturday, and will bring more tranquil
weather for the start of the week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 300 AM EDT Thursday...

Key Messages:

1) High Risk of flooding today and tonight. Heavy rainfall will
likely result in flash flooding and river flooding.

2) Rotating storms could produce tornadoes across the Virginia and
North Carolina Piedmont.

Tropical Storm Debby is currently located along on the South
Carolina coast, recently making landfall. Rain continues to develop
and increase in coverage and intensity across the Carolinas this
morning. Strong easterly flow ahead of Debby has resulted in areas
of upslope rain along and east of the Blue Ridge. These will
continue through the morning and increase in coverage as 850mb
moisture transport continues to strengthen. Main swath of rain
directly associated with Debby is beginning to push into Southside
Virginia and north central North Carolina. This will continue
through the morning and reach the 81 corridor by noon.

The threat for very efficient rainfall rates continues to increase
across our area. Fueled by high Precipitable Water and terrain
enhancement, high rainfall rates will likely result in flash
flooding over the Blue Ridge, Foothills, and Piedmont areas of
Virginia and North Carolina. Some convectively enhanced bands will
also occur across central Virginia, leading to the increased threat
of flash flooding. The aforementioned areas are where the confidence
of the heaviest rainfall remains. Heaviest rain timing appears to be
from 2pm this afternoon through 2am Friday.

Secondary concern is the threat for rotating storms this afternoon
and tonight. Low pressure center will track somewhere along the 81
corridor through Virginia and the area of concern for tornadoes will
be in Central Virginia, particularly along and east of US29. Modeled
0-3km helicity values nearing 300 m2/s2 coinciding with CAPE nearing
1000 J/kg should support convective rainbands with embedded
supercells capable of producing tornadoes. To support this, several
radar confirmed tornadoes have already occurred this morning
across eastern North Carolina.

Be weather aware over the next 24 to 36 hours as conditions could
rapidly deteriorate. Have a way to receive warnings if a flash flood
warning or tornado warning is issued.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 300 AM EDT Thursday...

Key Messages:

1. Lingering light showers possible through Friday night.
2. Mostly dry weather expected for the remainder of the weekend.

The remnants of what is currently Tropical Storm Debby will be into
the upper Mid Atlantic and New England by Friday night, as the
system gets lifted northward by an upper trough. Some lingering
showers in the area are possible overnight and into early Saturday
morning, as a surface front pushes into the region from the west.
Behind the front and tropical system, a cooler and drier airmass
will build into the area, and high pressure will become situated
overhead through Sunday. For the remainder of the weekend, weather
will be much drier, and only very limited chances of precipitation,
mainly in NC and southward, as the front stalls across the
southeastern states.

Temperatures will be cooler, near to a couple degrees below seasonal
normals, in the mid to upper 70s in the west, and mid 80s in the
east. Plentiful sunshine and lower dewpoints are expected through
Sunday.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 300 AM EDT Thursday...

Key Messages:

1. Quieter weather pattern for beginning of the week, with limited
precipitation probabilities.
2. Temperatures near normal through the period.

A much quieter weather pattern is expected for the beginning of the
work week, with surface high pressure settled over the Ohio Valley
and Mid Atlantic region, keeping precipitation chances limited. Some
isolated to scattered showers and thunderstorms are possible
Tuesday afternoon, mainly along and south of the VA/NC border, as a
front drifts northward into the Carolinas, but probabilities are low
at this time.

Temperatures will be near normal through the period, in mostly the
70s west of the Blue Ridge, and low to mid 80s east.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 300 AM EDT Wednesday...

Flight conditions continue to deteriorate this morning, with
most locations already sub-VFR. Expect conditions to continue to
worsen through the day as more widespread rainfall enters the
area. Rain intensity will increase through the day and expect
IFR/LIFR through tonight for all terminals.

Worst conditions appear to be from about 2pm this afternoon
through 2am Friday.

Winds also increase today as well, gusty at times into the 25kt
range.

AVIATION OUTLOOK...

Remnants of Debby continue moving N through the region through
Friday morning. Improving flight categories expected as Debby
moves away from the region Friday night. High pressure moves
into the region this weekend and VFR is expected outside of
areas of morning fog through early next week.

&&

.HYDROLOGY...
As of 315 AM EDT Thursday...

A rare High Risk for excessive rainfall has been issued for a
large portion on the area extending from the Blue Ridge of
Virginia and east into the Virginia and North Carolina Piedmont.
The last issued high risk for our area occurred in May of 2020
where significant flooding occurred with that event.

Expecting heavy rainfall to increase across the area today from
east to west as Debby continues to push inland across the
Carolinas, and then eventually north along the Blue Ridge
tonight. Very high ambient moisture associated with the tropical
remnants will allow very high efficient rainfall rates. Overall
much of the area remains in a drought, so should be able to
handle lower rainfall rates to an extent. However, the concern
is with convectively enhanced rainfall bands training
repeatedly across the mountains and Piedmont, coupled with PWAT
values exceeding 2.25 inches. This will produce large amounts of
rain within a short period of time, thus resulting in the high
risk of excessive rainfall.

Main stem river flooding is also expected in the Dan and
Roanoke River basins. Areawide 4 to 8 inches is expected and
likely to see several locations along the Roanoke and lower Dan
to go into flood stage by Friday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through Friday evening for VAZ010>020-022>024-
     032>035-043>047-058-059.
NC...Flood Watch through Friday evening for NCZ001>006-018>020.
WV...Flood Watch through Friday evening for WVZ042>044-507-508.

&&

SYNOPSIS...AS
NEAR TERM...BMG
SHORT TERM...AS
LONG TERM...AS
AVIATION...BMG
HYDROLOGY...BMG
Hazardous weather outlook, Aug 8, 4:02 AM EDT, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
402 AM EDT Thu Aug 8 2024

VAZ007-009-090815-
Tazewell-Smyth-
402 AM EDT Thu Aug 8 2024

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and tonight.

There is a Slight Risk for excessive rainfall today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-019-VAZ010>020-022>024-WVZ042>044-507-508-090815-
Ashe-Alleghany NC-Watauga-Wilkes-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
402 AM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003-004-020-VAZ032-033-043-090815-
Surry-Stokes-Yadkin-Patrick-Franklin-Henry-
402 AM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ005-006-VAZ044-058-090815-
Rockingham-Caswell-Pittsylvania-Halifax-
402 AM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for north central North Carolina
and south central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ034-035-045>047-059-090815-
Bedford-Amherst-Campbell-Appomattox-Buckingham-Charlotte-
402 AM EDT Thu Aug 8 2024

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Aug 8, 8:21 AM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
821 AM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     Non-Tstm Wnd Dmg 3 W White Plains        36.44N 80.69W
08/08/2024                   Surry              NC   911 Call Center

            Tree down across White Buffalo Rd near
            intersection with Coco Lane.

&&

CDG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 10:33 AM EDTFlash Flood Warning Considerable damage threatRNKSurry, Wilkes, Yadkin8 hr
Aug 8, 5:14 PM EDTSpecial Weather StatementRNKRockingham16 min
Aug 8, 5:40 PM EDTTornado WarningRNKCaswell20 min
Aug 8, 5:47 PM EDTTornado WarningRNKRockingham28 min
Aug 8, 6:14 PM EDTTornado WarningRNKRockingham16 min
Aug 8, 6:18 PM EDTTornado WarningRNKCaswell, Rockingham27 min
Aug 8, 6:24 PM EDTAreal Flood WarningRNKSurry, Wilkes, Yadkin6 hr
Aug 8, 6:29 PM EDTTornado WarningRNKRockingham15 min

Nearby

Flash Flood Warnings in North Carolina, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.